Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jul 27, 2021, 2:41 AM CDT for 5 counties in Wisconsin. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 2:41 AM CDT (07:41 UTC)
- Expired
- Jul 27, 2021, 3:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Green Bay, WI
Counties Langlade County, WI, Lincoln County, WI, Marathon County, WI, Menominee County, WI, Shawano County, WI
The radar
The Green Bay radar (KGRB), 142 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 591 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2073 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted.
298
WWUS83 KGRB 270741
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
241 AM CDT Tue Jul 27 2021
WIZ018>020-030-031-270830-
Shawano WI-Langlade WI-Marathon WI-Menominee WI-Lincoln WI-
241 AM CDT Tue Jul 27 2021
...SPECIAL WEATHER STATEMENT...
At 240 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Veterans Memorial County Park to near
Medford. Movement was southeast at 50 mph.
Pea size hail, winds in excess of 30 mph, and torrential rainfall
will be possible with these storms.
Locations impacted include...
Wausau, Shawano, Antigo, Marshfield, Weston, Merrill, Rib Mountain,
Mosinee, Abbotsford and Spencer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4503 9031 4504 9020 4512 9020 4512 9005
4534 9005 4543 8893 4538 8893 4538 8886
4467 8849 4468 9032
TIME...MOT...LOC 0740Z 312DEG 44KT 4524 8906 4511 9026
$$
KurimskiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 27, 12:54 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 27, 12:54 AM CDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1254 AM CDT Tue Jul 27 2021 Updated aviation portion for 06Z TAF issuance .SYNOPSIS... Issued at 244 PM CDT Mon Jul 26 2021 Very warm and humid with a few rounds of thunderstorms through mid-week, then turning cooler and drier for the rest of the work week and into next weekend. A strong band of westerlies across the northern CONUS and southern Canada will gradually but substantially amplify during the period. A longwave ridge position will be in the west, with a trough in the east. By the weekend, a full-latitude ridge will extend along the U.S. and Canadian Rockies, with a deep trough over eastern Canada and the northeast quarter of the CONUS. The pattern favors very warm temperatures and humid conditions for a couple more days, with a significant trend toward cooler and drier conditions thereafter. The precipitation forecast will be subject to the typical uncertainty related to convective precipitation during the summer. But the best guess is for AOA amounts. && .SHORT TERM...Tonight and Tuesday Issued at 244 PM CDT Mon Jul 26 2021 The latest RAP analysis and satellite/radar imagery show low pressure over western South Dakota and an associated warm front stretching east into southern Minnesota. Further north, a secondary warm front is draped from North Dakota to the U.P.-Wisconsin border early this afternoon. Most thunderstorm activity has occurred across South Dakota and southwest Minnesota so far today. However, dewpoints have been climbing across northern Wisconsin and northern Minnesota where mixed layer instability ranges from 600 j/kg over northeast WI to over 1000 j/kg north of Brainard. Some inhibition remains, however, upwards of 50 j/kg that has limited cu formation over parts of northern WI. Starting to see pockets of agitated cu from Wood/Portage to Forest where isolated showers and storms have formed. Because dewpoints are remaining elevated (not mixing out at some sites), not out of the question that a few storms could develop mid to late afternoon north and west of the Fox Valley. Convergence isn't particularly impressive near the U.P. border, but instability and shear will likely be sufficient to develop strong storms if they initiate. Otherwise, eyes will be watching trends over northern Minnesota late this afternoon for convective initiation. Tonight...Clusters of severe thunderstorms remain expected to develop over northern Minnesota early this evening. The latest model guidance indicates a slower arrival time (10pm-12am) as they move along the warm front (instability gradient) into north- central WI. Relatively high uncertainty in the details could cause the arrival time to shift a couple hours either direction. Most unstable capes of 1500-2000 j/kg and deep layer shear of 35-45 kts will likely be able to sustain a damaging wind and large hail threat as storms enter north- central WI. However, instability should rapidly diminish overnight which should result in a transition to mainly a damaging wind and heavy rain threat as storms move southeast. It's not clear if storms will have enough instability to work with to propagate into central WI and the Fox Valley overnight. Fortunately, forward propagation should be sufficient to negate a high end heavy rainfall threat, but rainfall rates should be sufficient for at least a low end threat. Lows ranging from the lower to upper 60s. Tuesday...Many of the forecast details depend upon how thunderstorms evolve tonight, where the front and any outflow boundaries stall out. But generally, guidance points toward the front stalling from central to northeast WI. The airmass will remain quite unstable ahead of the front (1000-2000 j/kg of cape), but convergence (and forcing in general) doesn't look as robust as tonight. Models are generally dry for tomorrow afternoon, but given the uncertainty and forecast instability, didn't stray far from the previous forecast. Highs ranging from near 80 over northern WI to the upper 80s by Wautoma and Wisconsin Rapids. .LONG TERM...Tuesday Night Through Monday Issued at 244 PM CDT Mon Jul 26 2021 The overall forecast scenario has held consistent for the past couple days, and did so again today. Low-end PoPs are warranted for Tuesday evening due to the presence of a weak boundary in the area. A lack of large scale forcing suggests any activity will be isolated. But it could still be strong given the warm/humid conditions and deep layer shear. The most significant round of convection is likely to occur Wednesday afternoon into Wednesday night when mid-level shortwave crosses the area along with a seasonably strong cold front. SPC outlooked the southwest half of the forecast area with a slight risk for severe weather on the early morning day 3 outlook. An upgrade may be necessary depending once smaller scale details of the situation become more apparent. PWATs rising to AOA 2 inches also support a risk of torrential rainfall and possibly flooding. The very humid air mass across the area will raise the risk of heat-related issues, especially across central into east-central Wisconsin Wednesday afternoon/evening. Much quieter weather is anticipated for the remainder of the period. Scattered showers and storms will be possible Saturday as another cold front drops in from the north. && .AVIATION...for 06Z TAF Issuance Issued at 1241 AM CDT Tue Jul 27 2021 A line of thunderstorms with strong to damaging winds will continue to progress through far northeast and east central WI early in the TAF period. At this time, it appears that the worst of the storms will stay north of OSH, but a gust front will pass through with a wind shift to the north shortly after 06z, and there is a chance of storms between 07z-09z. More thunderstorms are developing in an area of WAA/moisture convergence and increasing elevated instability over northwest WI, and these storms will likely track southeast through parts of central WI early this morning. It appears that weather will quiet down later this morning/afternoon, but will take a closer look at these trends with the 12z TAFs. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....MPC LONG TERM......Skowronski AVIATION.......Kieckbusch
Hazardous weather outlook, Jul 26, 2:40 PM CDT, 12 hours 1 minute before
Hazardous Weather Outlook National Weather Service Green Bay WI 240 PM CDT Mon Jul 26 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 240 PM CDT Mon Jul 26 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight A round of thunderstorms is likely tonight. Some of the storms north and west of the Fox Valley could be severe and produce damaging winds and large hail. There is a marginal to slight risk of severe thunderstorms. Torrential rainfall and flooding are also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Isolated thunderstorms are possible Tuesday afternoon into Tuesday evening. A more substantial round of storms is likely Wednesday afternoon into Wednesday night. Any of the thunderstorms could be severe and produce damaging winds and large hail. Torrential rainfall is also possible, and may lead to flooding. Humid conditions are also likely through Wednesday. The heat index could exceed 90 across central and east-central Wisconsin Wednesday afternoon. The combination of heat and humidity will result in an elevated risk of heat related illness, especially for individuals in poor health. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. LMZ521-522-541>543-271945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 240 PM CDT Mon Jul 26 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms are possible at times. Some of the storms could become strong to severe produce gusty winds, heavy rainfall and lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Thunderstorms will continue to be possible at times through Wednesday night. Any storms that develop will be capable of producing gusty winds, heavy rainfall, and lightning. MPC/Skowronski
In the hours before
Local storm report, Jul 27, 2:02 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
202 AM CDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG ST GERMAIN 45.91N 89.48W
07/26/2021 VILAS WI PUBLIC
VIDEOS AND PHOTOS VIA SOCIAL MEDIA SHOW SEVERAL TREES
DOWN AND A TREE DOWN ON A VEHICLE. TIME ESTIMATED BY
RADAR.
&&
KLJLocal storm report, Jul 27, 2:05 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
205 AM CDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND GST STURGEON BAY 44.83N 87.38W
07/27/2021 M52 MPH DOOR WI AWOS
45 KNOTS MEASURED AT THE STURGEON BAY AIRPORT.
&&
KURIMSKILocal storm report, Jul 27, 2:08 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
208 AM CDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM TSTM WND GST 21 ESE ROCK ISLAND STAT 45.31N 86.42W
07/27/2021 M45 MPH LMZ563 XX BUOY
39 KNOTS MEASURED AT THE MID LAKE BUOY.
&&
KURIMSKILocal storm report, Jul 27, 2:26 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREEN BAY WI
226 AM CDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL W LAND O LAKES 46.16N 89.23W
07/26/2021 M0.75 INCH VILAS WI TRAINED SPOTTER
A LITTLE WEST OF LAND O LAKES.
1030 PM TSTM WND DMG ST GERMAIN 45.91N 89.48W
07/26/2021 VILAS WI PUBLIC
VIDEOS AND PHOTOS VIA SOCIAL MEDIA SHOW SEVERAL TREES
DOWN AND A TREE DOWN ON A VEHICLE. TIME ESTIMATED BY
RADAR.
1035 PM TSTM WND GST ARBOR VITAE 45.91N 89.65W
07/26/2021 M47.00 MPH VILAS WI ASOS
AIRPORT GUST TO 41 KNOTS.
1127 PM TSTM WND GST W ANTIGO 45.15N 89.15W
07/26/2021 M70.00 MPH LANGLADE WI TRAINED SPOTTER
TRAINED SPOTTER MEASURED THIS WIND GUST JUST WEST OF
ANTIGO.
1132 PM TSTM WND GST WAUSAU 44.96N 89.63W
07/26/2021 M58.00 MPH MARATHON WI ASOS
MEASURED AT WAUSAU DOWNTOWN AIRPORT.
1215 AM TSTM WND DMG 1 NNW CECIL 44.81N 88.45W
07/27/2021 SHAWANO WI PUBLIC
MPING REPORT.
1230 AM TSTM WND GST STILES 44.86N 88.05W
07/27/2021 E60.00 MPH OCONTO WI PUBLIC
REPORT VIA SOCIAL MEDIA. TREES DOWN. ESTIMATED GUSTS TO
60 MPH.
1240 AM TSTM WND DMG HOWARD 44.56N 88.06W
07/27/2021 BROWN WI BROADCAST MEDIA
REPORT VIA LOCAL MEDIA. 12 TO 18 INCH DIAMETER TREE DOWN
ON FENCED AREA. TIME ESTIMATED BY RADAR.
1249 AM TSTM WND GST GREEN BAY 44.51N 88.00W
07/27/2021 M61.00 MPH BROWN WI ASOS
GREEN BAY AIRPORT MEASURED WIND GUST.
1254 AM MARINE TSTM WIND 5 N GREEN BAY 44.58N 87.99W
07/27/2021 M49.00 MPH LMZ522 WI BUOY
43 KNOTS MEASURED AT THE GREEN BAY WEST BUOY.
1254 AM TSTM WND DMG 2 WSW SUAMICO 44.62N 88.08W
07/27/2021 BROWN WI PUBLIC
REPORT FROM MPING. THUNDERSTORM TREE DAMAGE.
0100 AM TSTM WND GST 2 E MARINETTE 45.09N 87.57W
07/27/2021 M41.00 MPH LMZ521 WI BUOY
36 KNOTS MEASURED AT MNMM4 BUOY.
0100 AM MARINE TSTM WIND 8 SE OCONTO 44.80N 87.76W
07/27/2021 M54.00 MPH LMZ522 WI BUOY
47 KNOTS MEASURED AT THE SOUTHERN BUOY 45014.
0110 AM TSTM WND GST STURGEON BAY 44.83N 87.38W
07/27/2021 M52.00 MPH DOOR WI AWOS
45 KNOTS MEASURED AT THE STURGEON BAY AIRPORT.
0118 AM MARINE TSTM WIND NE KEWAUNEE 44.46N 87.50W
07/27/2021 M52.00 MPH KEWAUNEE WI BUOY
45 KNOTS MEASURED AT KWNW3 BUOY.
0130 AM MARINE TSTM WIND 4 N NEWPORT STATE PARK 45.29N 86.98W
07/27/2021 M44.00 MPH DOOR WI BUOY
38 KNOTS MEASURED AT NORTHPORT PIER.
0130 AM MARINE TSTM WIND 21 ESE ROCK ISLAND STAT 45.31N 86.42W
07/27/2021 M47.00 MPH LMZ563 XX BUOY
41 KNOTS MEASURED AT THE MID LAKE BUOY.
0140 AM MARINE TSTM WIND MANITOWOC 44.08N 87.66W
07/27/2021 M39.00 MPH MANITOWOC WI AWOS
34 KNOTS MEASURED AT THE MANITOWOC AIRPORT.
0150 AM TSTM WND GST 21 ESE ROCK ISLAND STAT 45.31N 86.42W
07/27/2021 M45.00 MPH LMZ563 XX BUOY
39 KNOTS MEASURED AT THE MID LAKE BUOY.
&&
KURIMSKISpecial weather statement, Jul 27, 2:30 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Green Bay WI
230 AM CDT Tue Jul 27 2021
WIZ011-019-021-270815-
Langlade WI-Northern Oconto County WI-Forest WI-
230 AM CDT Tue Jul 27 2021
...SPECIAL WEATHER STATEMENT...
At 230 AM CDT, Doppler radar was tracking a strong thunderstorm over
Veterans Memorial County Park, or 13 miles north of Antigo, moving
southeast at 45 mph.
Heavy rain, pea size hail and winds in excess of 30 mph will be
possible with this storm.
Locations impacted include...
Antigo, White Lake, Parrish, Pearson, Gardner Dam Scout Camp,
Woodlawn, Veterans Memorial County Park, Ma Ka Ja Wan Scout
Reservation, Langlade and Elcho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4547 8943 4547 8905 4548 8905 4549 8879
4532 8864 4512 8865 4512 8942
TIME...MOT...LOC 0730Z 298DEG 39KT 4533 8915
BerschSpecial weather statement, Jul 27, 2:41 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
241 AM CDT Tue Jul 27 2021
WIZ018>020-030-031-270830-
Shawano WI-Langlade WI-Marathon WI-Menominee WI-Lincoln WI-
241 AM CDT Tue Jul 27 2021
...SPECIAL WEATHER STATEMENT...
At 240 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Veterans Memorial County Park to near
Medford. Movement was southeast at 50 mph.
Pea size hail, winds in excess of 30 mph, and torrential rainfall
will be possible with these storms.
Locations impacted include...
Wausau, Shawano, Antigo, Marshfield, Weston, Merrill, Rib Mountain,
Mosinee, Abbotsford and Spencer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4503 9031 4504 9020 4512 9020 4512 9005
4534 9005 4543 8893 4538 8893 4538 8886
4467 8849 4468 9032
TIME...MOT...LOC 0740Z 312DEG 44KT 4524 8906 4511 9026
KurimskiThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:26 PM CDT | Special Weather Statement | GRB | Door | 49 min |
| Jul 26, 8:33 PM CDT | Special Marine Warning | GRB | 36 min | |
| Jul 26, 9:43 PM CDT | Special Weather Statement | GRB | Vilas | 62 min |
| Jul 26, 10:30 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Vilas | 50 min |
| Jul 26, 10:37 PM CDT | Special Weather Statement | GRB | Langlade, Lincoln | 53 min |
| Jul 26, 10:45 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 45 min |
| Jul 26, 11:06 PM CDT | Severe Thunderstorm Warning | GRB | Florence | 54 min |
| Jul 26, 11:11 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Langlade, Lincoln, Marathon, Oneida | 49 min |
| Jul 26, 11:33 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Menominee, Oconto, Shawano | 57 min |
| Jul 26, 11:39 PM CDT | Special Weather Statement | GRB | Marinette | 36 min |
| Jul 26, 11:58 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Outagamie, Portage, Waupaca | 62 min |
| Jul 27, 12:16 AM CDT | Special Marine Warning | GRB | 89 min | |
| Jul 27, 12:24 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Marinette, Oconto, Shawano | 66 min |
| Jul 27, 12:37 AM CDT | Special Marine Warning | GRB | 83 min | |
| Jul 27, 12:51 AM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 54 min |
| Jul 27, 12:52 AM CDT | Special Weather Statement | GRB | Calumet, Winnebago | 38 min |
| Jul 27, 12:55 AM CDT | Special Weather Statement | GRB | Manitowoc | 35 min |
| Jul 27, 1:18 AM CDT | Special Weather Statement | GRB | Oneida | 42 min |
| Jul 27, 1:28 AM CDT | Severe Thunderstorm Warning | GRB | Oneida | 32 min |
| Jul 27, 1:42 AM CDT | Special Weather Statement | GRB | Manitowoc | 48 min |
| Jul 27, 1:53 AM CDT | Special Weather Statement | GRB | Lincoln | 52 min |
| Jul 27, 2:30 AM CDT | Special Weather Statement | GRB | Langlade | 45 min |
| Jul 27, 3:20 AM CDT | Special Weather Statement | GRB | Brown, Marathon, Menominee, Outagamie, Portage, Shawano and 2 more | 40 min |
| Jul 27, 3:51 AM CDT | Special Weather Statement | GRB | Brown, Calumet, Kewaunee, Manitowoc, Marathon, Outagamie and 6 more | 69 min |
| Jul 27, 6:16 AM CDT | Special Weather Statement | GRB | Portage, Wood | 44 min |
| Jul 27, 6:58 AM CDT | Special Weather Statement | GRB | Portage, Wood | 47 min |
| Jul 27, 7:27 AM CDT | Special Weather Statement | GRB | Waushara | 63 min |
| Jul 27, 8:33 AM CDT | Special Weather Statement | GRB | Calumet, Manitowoc, Portage, Waushara, Winnebago, Wood | 57 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.